MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA

FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Model Number 4R2352
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Per the arc capa quality engineer, supplier quality: i wanted to let you know that i opened a new nsepd today associated with a positive bact case which was determined to be reportable to the fda as a polymicrobial positive (2 or more bacterial species) was detected in the bacterial testing of a platelet collection.The two organisms identified were: staphylococcus epidermidis and staphylococcus hominis.This unit was collected (b)(6) 2025 at the columbia sc blood donation center, lot number fa24k07193.The involved phlebotomist subsequently was observed following proper arm scrub procedures.There are no samples available.Fresenius kabi has completed the following investigations.All batch reviews related to this incident were performed with satisfactory results.No issues were identified during the batch reviews that could contribute to the reported issue.All retention sample reviews related to this incident were performed with satisfactory results.No issues were identified during the retention sample reviews that could contribute to the reported issue.No additional positive bact complaints have been received for the reported amicus kit batch fa24k07193.Based on this analysis, fresenius kabi did not identify any evidence indicating that the reported contamination originated from fresenius kabi product or fresenius kabi manufacturing facilities.We are reporting conservatively based on the nature of the reported complaint.
 
Event or Problem Description
Staphylococcus epidermidis and staphylococcus hominis were not recovered on the manufacturing areas where the product can be directly exposed and were also not recovered in the associated products to the complaint.Staphylococcus genera are well known to be highly sensitive to the disinfectant used in maricao, which reduces the possibility that the organisms found as part of the complaint originated at the fresenius kabi maricao site.Additionally, the sterilization records were verified, and confirmed no aberrations or situations that could have compromised the sterilization process during the manufacturing process of the lots associated with the complaints.These organisms are well known to be highly susceptible to high temperatures.All products manufactured at the maricao site undergo terminal heat sterilization cycles that warrant a sterility assurance -level (sal or probability of nonsterile unit) of 10-6.The d values for staphylococcus epidermidis and staphylococcus hominis ensure that these organisms will not survive the validated sterilization cycles at maricao site.In order for a contaminated product at a hospital to be caused by a product in which maricao is the source, the following conditions must be met: 1) the bacteria must be present in the maricao clean room during the manufacturing process (organisms were not identified in the clean room areas during the manufacturing of the products), 2) be able to enter the product (organisms were not identified as part of the bioburden process), 3) survive thermal steam sterilization.D values of these organisms ensure they will not survive the sterilization process.Based on the data evaluated, it is highly improbable that the maricao manufacturing process is the source for the reported complaint.A source that could contribute to the bacterial contamination reported in the complaint was not identified during the investigation of the manufacturing process at fresnius kabi maricao.The sterilization processes were satisfactorily performed according to their respective specifications.Therefore, the sterilization processes are not considered a possible root cause for the reported complaint.Based on the data evaluated, it can be concluded that the microorganisms staphylococcus epidermidis and staphylococcus hominis were not related to the batches associated in this complaint.The in-process and finished product testing of the maricao products involved in this complaint complied with all quality release criteria at the time of disposition.Bioburden, bacterial endotoxin (bet) tests and the sterilization parameters were within limits.The microorganism trending was conducted from (b)(6) 2024 and no staphylococcus hominis and staphylococcus epidermidis was identified in the product bioburden test at fresenius kabi haina.Based on this analysis, and the analysis previously communicated on the initial mdr, fresenius kabi did not identify any evidence indicating that the reported contamination originated from fresenius kabi product or fresenius kabi manufacturing facilities.This mdr was reported conservatively based on the nature of the reported complaint.

Brand Name
AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR
Common Device Name
FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key22329084
Report Number3004548776-2025-00292
Device Sequence Number9483028
Product Code GKT
UDI-Device Identifier00810020440713
UDI-Public00810020440713
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
BK960005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number4R2352
Device Catalogue Number4R2352
Device Lot NumberFA24K07193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown